IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

The Stochastic Coefficients Approach to Econometric Modeling, Part II: Description and Motivation

  • Swamy, P.A.V.B.
  • Conway, Roger K.
  • LeBlanc, Michael
Registered author(s):

    A general stochastic coefficients model developed by Swamy and Tinsley serves as a reference point for discussion in this second of a series of three articles Other well-known specifications are related to the model. The authors weigh the advantages and disadvantages of stochastic coefficients and suggest procedures to address the identification and estimation problem with weaker and noncontradictory assumptions They argue that the real aim of inference is prediction and that "imprecise" parameter estimates of a coherent model are acceptable if they forecast well.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL: http://purl.umn.edu/137467
    Download Restriction: no

    Article provided by United States Department of Agriculture, Economic Research Service in its journal Journal of Agricultural Economics Research.

    Volume (Year): (1988)
    Issue (Month): 3 ()
    Pages:

    as
    in new window

    Handle: RePEc:ags:uersja:137467
    Contact details of provider: Postal: 1400 Independence Ave.,SW, Mail Stop 1800, Washington, DC 20250-1800
    Phone: 202-694-5050
    Fax: 202-694-5700
    Web page: http://www.ers.usda.gov/
    Email:


    More information through EDIRC

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. Kashyap, A. K. & Swamy, P. A. V. B. & Mehta, J. S. & Porter, R. D., 1988. "Further results on estimating linear regression models with partial prior information," Economic Modelling, Elsevier, vol. 5(1), pages 49-57, January.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:ags:uersja:137467. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (AgEcon Search)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.